MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-017-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Microscope inspection of the returned device showed that the fiber tip was broken, and the fiber jacket was shredded.No anomalies were identified at the connector.The observed damage is consistent with known and previously documented failure modes.The device instructions for use (ifu) was reviewed.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.It also states: ensure that the fiber tip is visible through the operating scope.Verify that the fiber tip was not damaged during the insertion of the fiber through the scope.The dhr review did not identify evidence of deviations or non-conformances in the manufacturing processes that could have contributed to the complaint.The device met all manufacturing specifications; therefore, the failure was unlikely related to manufacturing.A review of the slimline sis hazard analysis was completed and confirmed that the event of fiber tip break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information available, the failure was attributed to a confirmed component failure consistent with expected performance risks.Based on the available evidence, it is likely that procedural conditions, such as physician technique and the size and composition of the material being ablated, may have contributed to the damage observed.No indications of manufacturing or design issues were identified, and the failure mode was not new or unanticipated.Therefore, a conclusion code of cause traced to component failure was assigned, indicating an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that the fibers have been damaging the debris shields, and abnormal degradation of the debris shields has been observed.No further information was provided.Analysis of the returned fiber identified that the fiber tip was broken.This report refers to fifth fiber.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25588147
Report Number2124215-2026-33194
Device Sequence Number20195016
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)291203(10)24107498
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0024107498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown